Re: [IPk] Re: ip-uk-digest V2 #957 Re: BG levels
Can anyone help? Paul my son has been pumping insulin 1 week he is using
Rapid D6 cannula what do people use on the cannula site to get the plaster
off there skin.
----- Original Message -----
From: "Aisling" <email @ redacted>
To: <email @ redacted>
Sent: Saturday, February 19, 2005 11:16 PM
Subject: [IPk] Re: ip-uk-digest V2 #957 Re: BG levels
> Insulin Pumpers is made possible by the tax deductible contributions.
> During the Winter PLEDGE drive, won't you help out and do your part
> by making a contribution. Your donation of $10, $25, or more... just
> $1 or $2 per month is needed so that Insulin Pumpers can continue to
> serve you and the rest of the diabetes community. Please visit:
> Your annual contribution will eliminate this header from your IP mail
> Hi Pat,
> I don't take steroids but sounds like I am suffering with the same cold
> have - must be going around!
> I generally treat everything over 6.5 as a high. That's what I love about
> pump - if I do a fingerprick and my BG is 7.5 or 8, I can bolus between
> 0.3 and
> 0.6units of insulin and my BG will drop back to 6. If I was still on
> daily injections I would ignore those readings.
> I think it is the ability to regularly bring my BG back into the normal
> that enables me to have an A1C of 5.9% (upper limit of normal in the lab
> my test is done) since going on the pump, while also decreasing the number
> hypos I have compared to my pre-pump days.
> I dont accurately carb count - I prefer to just "eyeball" food and make my
> estimate, then learn from my fingerpricks and correct my BG if it's not on
> Last year I completed the BG awareness training course at
> It's aimed at helping people who have little or no awareness of
> lost the adrenergic/adrenaline-induced symptoms of hypos 4 years ago). I
> wish I
> could have done that course years ago when i was first diagnosed - it
> would have
> saved me learning some of the points covered on the course the hard way!
> (eg. by
> ending up in casualty after going hypo in the middle of the night).
> One of the (useful??) things I discovered, was that whenever my BG is at 8
> very slightly above I feel nauseous. I used think this was just a
> but it does seem to happen everytime. I can also sometimes feel nauseous
> if my
> BG is below 4 (but then I would usually have a headache as well)so I
> check my BG before I take a correction bolus.
> But if my BG rises above 8 to 12 or more and then stays there I dont feel
> nauseous, just tired.
> If my BG falls below 4 during the night I wont wake up because I dont feel
> symptoms of low BG. But sometimes I wake up in the middle of the night
> restless and nauseous and when I check my BG it is nearly always 8 or
> above!? I take a correction bolus of 0.3-0.5 units, wonder why on earth a
> BG of
> 8mmol would wake me up!!??, and then go back to sleep.
> Does anyone else experience this or know what is it about 8mmol/l that
> makes me
> experience symptoms at that level? Is it to do with becoming adapted to
> our average BG is (mine is usually between 7 - 7.8)?
> Does anyone else find that your BG level can affect your ability to
> concentrate/ perform at your best during exams or aptitude tests? My BG
> (once its not at an extreme level - under 3.8 or above 15) doesnt seem to
> me during written exams where I am relying on recalling information from
> But I find that to do my best during a (timed/competitive) aptitude test I
> to keep my sugars stable at a level close to normal (5-10).
> Has anyone else experience of this - and how would you cope during a
> competitive exam in order to keep your BG on target but not get so
> worrying about BG levels that you can't concentrate and your BG starts to
> Can anyone tell me what is the difference between the BGAT training course
> the UK course that was mentioned here a while ago - I cant remember what
> called (is it "DEWAR" ??)
> Type 1 12+ years, MM508 1+
> email @ redacted wrote:
> Date: Sat, 19 Feb 2005 07:53:10 +0000
> From: Pat Reynolds <email @ redacted>
> Subject: Re: [IPk] More creaking bits...<G>
> What does seem to be working (a little) for me is correcting everything
> over 5 as a 'high', rather than waiting until over 7.5 as I used to do.
> I now have a much worse cold (with temperature, mild nausea, etc.) and I
> haven't taken the steroid.....
> dm 30+, 508 3+
> - --
> Pat Reynolds
> email @ redacted
> "It might look a bit messy now,
> but just you come back in 500 years time"
> (T. Pratchett)
> for HELP or to subscribe/unsubscribe/change list versions,
> contact: HELP@insulin-pumpers.org
for HELP or to subscribe/unsubscribe/change list versions,